Alert archive / New York / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Albany, NY

July 28, 20124 states

NWS Albany, NY issued this flash flood watch at Jul 28, 2012, 3:43 AM EDT for 4 states. It took effect at Jul 28, 2012, 11:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2012, 3:43 AM EDT (07:43 UTC)
In effect from
Jul 28, 2012, 11:00 AM EDT
Expired
Jul 29, 2012, 11:00 AM EDT
In force
24 hr
Issued by
NWS Albany, NY
Flood severity
None

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 23 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WGUS61 KALY 280743
FFAALY

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
343 AM EDT SAT JUL 28 2012

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-282100-
/O.NEW.KALY.FF.A.0001.120728T1500Z-120729T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE...
MAYFIELD...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
343 AM EDT SAT JUL 28 2012

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT... 
  WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN 
  VERMONT...INCLUDING THE FOLLOWING AREAS...IN NORTHWESTERN 
  CONNECTICUT...NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN 
  WESTERN MASSACHUSETTS...NORTHERN BERKSHIRE AND SOUTHERN 
  BERKSHIRE. IN EAST CENTRAL NEW YORK...EASTERN ALBANY...EASTERN 
  COLUMBIA...EASTERN DUTCHESS...EASTERN GREENE...EASTERN 
  RENSSELAER...EASTERN SCHENECTADY...EASTERN ULSTER... 
  MONTGOMERY...NORTHERN FULTON...NORTHERN SARATOGA...NORTHERN 
  WARREN...NORTHERN WASHINGTON...SCHOHARIE...SOUTHEAST WARREN... 
  SOUTHERN FULTON...SOUTHERN HERKIMER...SOUTHERN SARATOGA... 
  SOUTHERN WASHINGTON...WESTERN ALBANY...WESTERN COLUMBIA... 
  WESTERN DUTCHESS...WESTERN GREENE...WESTERN RENSSELAER... 
  WESTERN SCHENECTADY AND WESTERN ULSTER. IN SOUTHERN VERMONT... 
  BENNINGTON...EASTERN WINDHAM AND WESTERN WINDHAM. 

* FROM 11 AM EDT THIS MORNING THROUGH SUNDAY MORNING

* SHOWERS AND EMBEDDED THUNDERSTORMS WILL BECOME MORE NUMEROUS
  ACROSS MUCH OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND
  LATER THIS MORNING AND CONTINUE THROUGH MUCH OF TONIGHT BEFORE
  DIMINISHING LATE TONIGHT AND SUNDAY MORNING. THE COMBINATION OF
  A WARM AND VERY HUMID AIRMASS IN PLACE ACROSS OUR REGION...A
  SLOW MOVING UPPER LEVEL DISTURBANCE DRIFTING EAST FROM THE
  EASTERN GREAT LAKES...AND WEAK WIND FIELDS IN THE LOW TO MID
  LEVELS OF THE ATMOSPHERE WILL RESULT IN SHOWERS AND
  THUNDERSTORMS WITH VERY HEAVY RAIN...WHICH ARE LIKELY TO MOVE
  VERY SLOWLY AND EVEN BACK BUILD. THE SHOWERS AND THUNDERSTORMS
  WILL PRIMARILY MOVE FROM SOUTHWEST TO NORTHEAST AT 10 TO 20
  MPH...HOWEVER AT TIMES THEY MAY APPEAR TO BE NEARLY STATIONARY.
  BY THE TIME THE SHOWERS AND THUNDERSTORMS DIMINISH LATE TONIGHT
  INTO SUNDAY MORNING MUCH OF THE WATCH AREA CAN EXPECT 1 TO 3
  INCHES OF RAIN...WITH ISOLATED AMOUNTS OF 3 TO 6 INCHES. THE
  GREATEST THREAT OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN
  WILL TRANSLATE FROM THE EASTERN CATSKILLS...MOHAWK VALLEY AND
  HUDSON VALLEY THIS MORNING THROUGH THIS AFTERNOON INTO THE TACONICS
  AND WESTERN NEW ENGLAND LATER THIS EVENING INTO SUNDAY MORNING.

* THIS HAS THE POTENTIAL TO BE A VERY DANGEROUS SITUATION AS SLOW
  MOVING AND BACK BUILDING SHOWERS AND THUNDERSTORMS CAN EASILY
  PRODUCE RAINFALL AMOUNTS OF SEVERAL INCHES IN AS LITTLE AS AN
  HOURS TIME. IN ADDITION...RAINFALL RATES OF THIS INTENSITY CAN
  EASILY PRODUCE MUD SLIDES AND LAND SLIDES ESPECIALLY ACROSS
  HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
542 
WGUS61 KALY 281447
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
1047 AM EDT SAT JUL 28 2012

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-282100-
/O.CON.KALY.FF.A.0001.120728T1500Z-120729T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE...
MAYFIELD...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
1047 AM EDT SAT JUL 28 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...
   EAST CENTRAL NEW YORK AND SOUTHERN VERMONT...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWESTERN CONNECTICUT...NORTHERN 
  LITCHFIELD AND SOUTHERN LITCHFIELD. IN WESTERN MASSACHUSETTS...
   NORTHERN BERKSHIRE AND SOUTHERN BERKSHIRE. IN EAST CENTRAL 
  NEW YORK...EASTERN ALBANY...EASTERN COLUMBIA...EASTERN 
  DUTCHESS... EASTERN GREENE...EASTERN RENSSELAER...EASTERN 
  SCHENECTADY... EASTERN ULSTER...MONTGOMERY...NORTHERN FULTON...
  NORTHERN SARATOGA...NORTHERN WARREN...NORTHERN WASHINGTON...
  SCHOHARIE... SOUTHEAST WARREN...SOUTHERN FULTON...SOUTHERN 
  HERKIMER... SOUTHERN SARATOGA...SOUTHERN WASHINGTON...WESTERN 
  ALBANY... WESTERN COLUMBIA...WESTERN DUTCHESS...WESTERN 
  GREENE...WESTERN RENSSELAER...WESTERN SCHENECTADY AND WESTERN 
  ULSTER. IN SOUTHERN VERMONT...BENNINGTON...EASTERN WINDHAM AND 
  WESTERN WINDHAM. 

* THROUGH SUNDAY MORNING

* SHOWERS AND EMBEDDED THUNDERSTORMS WILL BECOME MORE NUMEROUS
  ACROSS MUCH OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND
  LATER THIS MORNING AND CONTINUE THROUGH MUCH OF TONIGHT BEFORE
  DIMINISHING LATE TONIGHT AND SUNDAY MORNING. THE COMBINATION OF
  A WARM AND VERY HUMID AIRMASS IN PLACE ACROSS OUR REGION...A
  SLOW MOVING UPPER LEVEL DISTURBANCE DRIFTING EAST FROM THE
  EASTERN GREAT LAKES...AND WEAK WIND FIELDS IN THE LOW TO MID
  LEVELS OF THE ATMOSPHERE WILL RESULT IN SHOWERS AND
  THUNDERSTORMS WITH VERY HEAVY RAIN...WHICH ARE LIKELY TO MOVE
  VERY SLOWLY AND EVEN BACK BUILD. THE SHOWERS AND THUNDERSTORMS
  WILL PRIMARILY MOVE FROM SOUTHWEST TO NORTHEAST AT 10 TO 20
  MPH...HOWEVER AT TIMES THEY MAY APPEAR TO BE NEARLY STATIONARY.
  BY THE TIME THE SHOWERS AND THUNDERSTORMS DIMINISH LATE TONIGHT
  INTO SUNDAY MORNING SOME AREAS COULD SEE 1 TO 3 INCHES OF
  RAIN...WITH ISOLATED AMOUNTS OF 2 TO 5 INCHES. THE GREATEST
  THREAT OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL
  TRANSLATE FROM THE EASTERN CATSKILLS...MOHAWK VALLEY AND HUDSON
  VALLEY THIS MORNING THROUGH THIS AFTERNOON INTO THE TACONICS AND
  WESTERN NEW ENGLAND LATER THIS EVENING INTO SUNDAY MORNING.

* ALL INTERESTS ARE ADVISED TO MONITOR WEATHER CONDITIONS CLOSELY
  AS SLOW MOVING AND BACK BUILDING SHOWERS AND THUNDERSTORMS CAN
  EASILY PRODUCE RAINFALL AMOUNTS OF WELL OVER 1 INCH PER HOUR.
  THIS CAN CAUSE RAPID RISES IN WATER ON ROADWAYS...LOW LYING
  AREAS AND CREEKS. IT CAN ALSO CAUSE MUD AND DEBRIS TO SLIDE ONTO
  ROADWAYS IN AREAS OF STEEP TERRAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
399 
WGUS61 KALY 282055
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT SAT JUL 28 2012

NYZ038>043-047>054-082>084-282200-
/O.CAN.KALY.FF.A.0001.000000T0000Z-120729T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH
455 PM EDT SAT JUL 28 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR THE GREATER CAPITAL
DISTRICT...MOHAWK AND SCHOHARIE VALLEYS AND THE LAKE GEORGE
SARATOGA REGION. SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING
HEAVY RAINFALL WILL STILL BE POSSIBLE THIS EVENING AND TONIGHT AND
MAY LEAD TO PONDING OF WATER ON ROADWAYS AND IN LOW LYING AND
POOR DRAINAGE AREAS.

$$

CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-290600-
/O.CON.KALY.FF.A.0001.000000T0000Z-120729T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
455 PM EDT SAT JUL 28 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...ULSTER...DUTCHESS...GREENE...
  COLUMBIA...LITCHFIELD...BERKSHIRE...BENNINGTON AND WINDHAM.

* THROUGH SUNDAY MORNING.

* SHOWERS AND THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL ACROSS
  MUCH OF THE WATCH AREA. ADDITIONAL STORMS ARE EXPECTED. THE
  STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING 1 TO 3
  INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME WHICH COULD LEAD
  TO LOCALIZED FLASH FLOODING ESPECIALLY IN LOW LYING AND POOR
  DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
097 
WGUS61 KALY 290439
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
1239 AM EDT SUN JUL 29 2012

CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-291500-
/O.CON.KALY.FF.A.0001.000000T0000Z-120729T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
1239 AM EDT SUN JUL 29 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...ULSTER...DUTCHESS...GREENE...
  COLUMBIA...LITCHFIELD...BERKSHIRE...BENNINGTON AND WINDHAM.

* UNTIL 11 AM EDT THIS MORNING

* SHOWERS AND THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL ACROSS
  MUCH OF THE WATCH AREA. ADDITIONAL SHOWERS WITH A FEW
  THUNDERSTORMS ARE EXPECTED OVERNIGHT INTO SUNDAY MORNING. THE
  SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF
  PRODUCING ADDITIONAL RAINFALL UP TO A FEW INCHES IN A SHORT
  PERIOD OF TIME WHICH COULD LEAD TO LOCALIZED FLASH FLOODING
  ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
721 
WGUS61 KALY 291503
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
1103 AM EDT SUN JUL 29 2012


CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-291615-
/O.EXP.KALY.FF.A.0001.000000T0000Z-120729T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
1103 AM EDT SUN JUL 29 2012

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN
VERMONT HAS EXPIRED. 

THE HEAVY RAINFALL IS ENDING AND THE THREAT FOR FLASH FLOODING HAS
ENDED. HOWEVER...SOME URBAN AND SMALL STREAM FLOODING IS POSSIBLE
INTO THE EARLY AFTERNOON AS RAINFALL RUNS OFF AND RECEDES IN SMALL
STREAMS. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 1:44 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 28, 1:44 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
144 AM EDT SAT JUL 28 2012

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN OVER THE FAR SOUTHERN PART OF
THE AREA TONIGHT. ON SATURDAY...AN UPPER LEVEL DISTURBANCE
APPROACHING FROM THE GREAT LAKES WILL PRODUCE ADDITIONAL SHOWERS
AND THUNDERSTORMS. THIS SYSTEM WILL ONLY SLOWLY MOVE ACROSS THE
AREA THROUGH SATURDAY NIGHT. SLIGHTLY DRIER WEATHER IS THEN
EXPECTED FOR SUNDAY...ALTHOUGH ISOLATED TO SCATTERED SHOWERS WILL
STILL BE POSSIBLE MAINLY SOUTH AND EAST OF ALBANY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1 AM...PARTLY TO MOSTLY CLOUDY SKIES WITH SOME PATCHY FOG
PREVAILED ACROSS THE FA WITH VERY MILD TEMPS AND RATHER MUGGY
CONDITIONS. TEMPS WERE GENERALLY IN THE 60S TO LOWER 70S WITH
DEWPOINTS IN THE 60S. FOR THE REMAINDER OF THE OVERNIGHT EXPECT A
GENERAL INCREASE IN CLOUD COVER WITH TEMPS ONLY DROPPING A FEW
MORE DEGREES FROM CURRENT VALUES AND ANY PCPN HOLDING OFF UNTIL
LATER TONIGHT AND CONFINED TO FAR SOUTHERN PORTION OF FA.

THINGS START TO GET INTERESTING LATER THIS MORNING AS H5 TROF AXIS
WITH STRENGTHENING VORT STARTS TO MOVE EAST FROM THE EASTERN GREAT
LAKES REGION. EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE
WIDESPREAD AS THE DAY WEARS ON AND BE VERY SLOW MOVERS AS H7 FLOW
ACRS MUCH OF FA IS FROM THE SOUTHWEST AT ONLY 5-15 KTS. IN
ADDITION PWATS INCREASE TO 1.5 TO 1.8 INCHES ACRS A GOOD PTN OF FA
BY 18Z REMAINING IN THIS RANGE THROUGH AT LEAST THE FIRST HALF OF
TONIGHT. THE H5 TROF AXIS SLOWS AS IT CROSSES FA WITH THE
ASSOCIATED VORT AXIS CONTINUING TO STRENGTHEN THROUGH TONIGHT.
FURTHER...A FAIRLY STRONG DEFORMATION AXIS CROSSES THE FA THIS
EVENING AND HINTS THAT CELLS COULD EASILY BACK BUILD ADDING TO THE
HEAVY RAIN THREAT. ONE OF THE OTHER MORE IMPRESSIVE FEATURES IS
THE SFC-H8 MOISTURE FLUX CONVERGENCE WHICH HAS THE AXIS SHIFTING
FROM THE CATSKILLS AND HUDSON VALLEY LATE THIS MORNING THROUGH
THIS AFTERNOON EAST INTO WESTERN NEW ENGLAND THIS EVENING INTO THE
OVERNIGHT PERIOD. AT THIS TIME HAVE INCREASED POPS TO LIKELY TO
CATEGORICAL ACRS MUCH OF FA FROM LATE THIS MORNING/EARLY THIS
AFTERNOON THROUGH AT LEAST THE FIRST HALF OF TONIGHT EXCEPT FOR
FAR NORTHWEST PTN WHERE CHC POPS REMAIN AND HAVE ADDED ENHANCED
WORDING FOR HEAVY RAINFALL. EXPECT HIGHS TODAY IN THE 70S TO NEAR
80 WITH LOWS TONIGHT IN THE MID 50S TO MID 60S.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
SUNDAY SHOULD FEATURE DRIER CONDITIONS COMPARED TO SATURDAY WITH
AT LEAST PARTLY SUNNY SKIES DEVELOPING OVER MUCH OF THE AREA.
HOWEVER...THE UPPER TROUGH AXIS WILL LINGER ESPECIALLY OVER THE
EASTERN HALF OF THE AREA WITH SOME RESIDUAL LOW LEVEL MOISTURE
WHICH COULD RESULT IN MAINLY DIURNAL ISOLATED TO SCATTERED SHOWERS
AND PERHAPS A THUNDERSTORM. AGAIN INSTABILITY SHOULD BE RATHER
WEAK SO ONLY ISOLATED COVERAGE OF STORMS EXPECTED. BETTER CHANCE
OF SHOWERS WILL BE EAST OF THE CAPITAL REGION. SHOWERS SHOULD END
QUICKLY SUNDAY EVENING WITH LOSS OF DAYTIME HEATING ALONG WITH THE
TROUGH FINALLY MOVING EAST OF THE AREA...LEAVING DRY CONDITIONS
FOR THE REST OF SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MOS GUIDANCE. A GENERALLY UNSETTLED PERIOD...MAINLY FROM TUESDAY
ON. WAVES OF LOW PRESSURE ALONG A QUASI-STATIONARY FRONT WILL
PRODUCE PERIODS OF SHOWERS ALONG WITH THE POSSIBILITY OF AN
OCCASIONAL THUNDERSTORM. FOR FRIDAY...THE MAIN FOCUS FOR SHOWERS
WILL BE A COLD FRONT SLIPPING INTO NORTHERN NEW YORK FROM CANADA.

HIGH TEMPERATURES WILL BE MAINLY FROM THE LOWER 70S TO MID 80S EACH
DAY...WITH LOWS MAINLY FROM THE LOWER 50S TO MID 60S.  NORMAL EARLY
AUGUST HIGHS IN ALBANY ARE IN THE LOWER 80S...WITH THE LOWS IN THE
LOWER 60S.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN ACROSS SOUTHERN
AREAS OVERNIGHT INTO SATURDAY. AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST SATURDAY...AND INTERACTS WITH THIS FRONTAL
BOUNDARY...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE SAT
MORNING AND PERSIST INTO SAT EVENING.

THROUGH 13Z/SATURDAY...ABUNDANT LOW LEVEL MOISTURE PERSISTS ACROSS
THE REGION. GIVEN SOME BREAKS IN THE CLOUDS ABOVE...THIS SHOULD
ALLOW FOR PATCHY FOG TO DEVELOP AT KGFL...WITH PERIODS OF IFR
CONDITIONS. AT KPSF AND KPOU...WHERE MOISTURE IS A BIT
DEEPER...AREAS OF FOG...AND ALSO A LOW STRATUS CLOUD LAYER ARE
EXPECTED TO DEVELOP BEFORE SUNRISE...WITH PREDOMINATELY IFR
CONDITIONS EXPECTED AFTER 08Z. AT KALB...A VERY TRICKY CALL ON
WHETHER IFR CONDITIONS DEVELOP. AT THIS TIME...HAVE TRENDED
CONDITIONS INTO LOW MVFR...FOR CIGS...AFTER 09Z. HOWEVER...A PERIOD
OF IFR CIGS AND PERHAPS VSBYS IS POSSIBLE...ESP BETWEEN 10Z-13Z.

AFTER 13Z/SATURDAY...ANY AREAS OF IFR/MVFR VSBYS/CIGS SHOULD BECOME
VFR BETWEEN 13Z-15Z/SAT. THEN...EXPECT SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS TO DEVELOP BETWEEN 16Z-18Z/SAT...AND SHOULD
PERSIST INTO EARLY THIS EVENING. SOME LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE AT ALL TAF SITES WITHIN SHOWERS/TSTMS...ALONG WITH MVFR/IFR
VSBYS. MVFR/IFR VSBYS AND CIGS ARE THEN EXPECTED THROUGH 06Z/SUNDAY
AT THE TAF SITES...AS THE AREAL COVERAGE OF SHOWERS AND
THUNDERSTORMS DECREASE...WITH AREAS OF FOG DEVELOPING IN THEIR WAKE.

OUTLOOK...
SUN-MON...VFR. NO SIG WX. MVFR/IFR POSSIBLE IN AM FOG/LOW CLOUDS.
TUE-WED...VFR/MVFR...CHC SHRA/TSRA.

&&

.FIRE WEATHER...
A WEAK FRONTAL BOUNDARY WILL REMAIN OVER THE FAR SOUTHERN PART OF
THE AREA TONIGHT. ON SATURDAY...AN UPPER LEVEL DISTURBANCE
APPROACHING FROM THE GREAT LAKES WILL PRODUCE ADDITIONAL SHOWERS
AND THUNDERSTORMS. THIS SYSTEM WILL ONLY SLOWLY MOVE ACROSS THE
AREA THROUGH SATURDAY NIGHT. SLIGHTLY DRIER WEATHER IS THEN
EXPECTED FOR SUNDAY...ALTHOUGH ISOLATED TO SCATTERED SHOWERS WILL
STILL BE POSSIBLE MAINLY SOUTH AND EAST OF ALBANY.

RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE TO AROUND 100
PERCENT TONIGHT. THE RH WILL DROP TO MINIMUM VALUES OF BETWEEN 55
AND 70 PERCENT SATURDAY AFTERNOON. RH VALUES WILL INCREASE AGAIN
TO AROUND 100 PERCENT SATURDAY NIGHT.

WINDS TONIGHT WILL BE LIGHT AND VARIABLE...BECOMING EAST-NORTHEAST
AROUND 5 MPH ON SATURDAY. WINDS WILL BECOME LIGHT AND VARIABLE AGAIN
TONIGHT.

&&

.HYDROLOGY...
ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE INTO TONIGHT...MAINLY
ACROSS SOUTHERN AREAS. RAINFALL AMOUNTS WILL GENERALLY BE LIGHT WITH
ISOLATED ONE QUARTER INCH AMOUNTS POSSIBLE.

ON SATURDAY...SCATTERED TO NUMEROUS SHOWERS AND POSSIBLE
THUNDERSTORMS ARE EXPECTED. GENERALLY ONE QUARTER TO ONE HALF INCH
WILL OCCUR IN AREAS THAT ARE AFFECTED BY THE SHOWERS. SLOW MOVEMENT
OF SHOWERS COULD RESULT IN SOME PONDING OF WATER ON ROADWAYS AND IN
POOR DRAINAGE AND URBAN AREAS.

SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT WITH
MAINLY LIGHT BASIN-AVERAGE RAINFALL. ISOLATED TO SCATTERED SHOWERS
ON SUNDAY WILL PRODUCE ADDITIONAL LIGHT RAINFALL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...11
SHORT TERM...JPV
LONG TERM...ELH
AVIATION...KL
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Jul 27, 4:04 PM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT FRI JUL 27 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
404 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
SATURDAY AFTERNOON INTO THE EVENING. ANY STORMS WILL BE SLOW
MOVING AND MAY CAUSE PONDING OF WATER ON ROADS AND OTHER POOR
DRAINAGE LOCATIONS.

THERE ALSO IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH
FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 12:24 PM EDTSpecial Weather StatementALY51 min
Jul 28, 1:14 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region4 hr
Jul 28, 10:53 AM EDTSpecial Weather StatementALYDutchess37 min
Jul 28, 11:35 AM EDTSpecial Weather StatementALYColumbia40 min
Jul 28, 12:09 PM EDTSpecial Weather StatementALYOrange51 min
Jul 28, 12:59 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jul 28, 3:05 PM EDTSpecial Weather StatementALYSchenectady, Washington55 min

Nearby

Flash Flood Watches in New York, 2012Flash Flood Watches in Vermont, 2012Flash Flood Watches in Connecticut, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.